Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 24, 2007, 11:47 PM CDT for Clay County, Greene County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2007, 11:47 PM CDT (04:47 UTC)
- Expired
- Apr 25, 2007, 12:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 10:53 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 250447 SVRMEG ARC021-055-250530- /O.NEW.KMEG.SV.W.0065.070425T0447Z-070425T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1147 PM CDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS... GREENE COUNTY IN EASTERN ARKANSAS... * UNTIL 1230 AM CDT * AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SUCCESS TO WALCOTT...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF CORNING TO 8 MILES NORTHWEST OF BROOKLAND...AND MOVING EAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEECH GROVE...KNOBEL...PARAGOULD...OAK GROVE HEIGHTS...LAFE...HICKORIA... MARMADUKE...MCDOUGAL...RECTOR...POLLARD...GREENWAY AND PIGGOTT. .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3651 9075 3597 9074 3597 9036 3650 9013 $$
2 follow-up statements
000
WWUS54 KMEG 250511
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1211 AM CDT WED APR 25 2007
ARC021-055-250530-
/O.CON.KMEG.SV.W.0065.000000T0000Z-070425T0530Z/
CLAY AR-GREENE AR-
1211 AM CDT WED APR 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR GREENE AND CLAY COUNTIES...
AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MCDOUGAL TO 7 MILES SOUTHEAST OF
PARAGOULD...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF CORNING
TO 7 MILES SOUTHEAST OF PARAGOULD...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RECTOR...POLLARD...GREENWAY...PIGGOTT AND ST. FRANCIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3651 9075 3597 9074 3597 9036 3628 9014
3650 9013
$$000
WWUS54 KMEG 250535
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1235 AM CDT WED APR 25 2007
ARC021-055-250545-
/O.EXP.KMEG.SV.W.0065.000000T0000Z-070425T0530Z/
CLAY AR-GREENE AR-
1235 AM CDT WED APR 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR GREENE AND CLAY COUNTIES HAS
BEEN ALLOWED TO EXPIRE...
AT 1235 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3651 9075 3597 9074 3597 9036 3628 9014
3650 9013
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:16 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 24, 9:16 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 916 PM CDT TUE APR 24 2007 .UPDATE... CURRENTLY WATCHING A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL ARKANSAS. SOME OF THESE STORMS MAY BE STRONG NORTH OF A FORREST CITY AR TO CARUTHERSVILLE MO LINE BETWEEN 11 PM AND 2 AM CDT BEFORE WEAKENING. OTHERWISE...THE REST OF THE MIDSOUTH SHOULD EXPERIENCE CALMER WEATHER TONIGHT. THE FORECAST IS IN GOOD SHAPE AND WILL ONLY MAKE SMALL ADJUSTMENTS. && .DISCUSSION... AT 9 PM CDT...QUIET WEATHER WAS OCCURRING ACROSS THE MIDSOUTH UNDER PARTLY TO MOSTLY CLOUDY SKIES. TEMPERATURES WERE IN THE 70S. A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHED ACROSS SOUTHERN MISSOURI AND ARKANSAS FROM NEAR SPRINGFIELD MO TO TEXARKANA AND WERE MOVING EAST. FOR THE REST OF TONIGHT...THE LINE OF STORMS OVER ARKANSAS WILL CONTINUE TO MOVE EAST...BUT WILL SLOW DOWN AND GRADUALLY WEAKEN AS IT MOVES INTO A LESS UNSTABLE AIRMASS AND AWAY FROM THE BEST UPPER SUPPORT. REGARDLESS...THESE STORMS WILL AFFECT AREAS NORTHWEST OF A FORREST CITY AR TO CARUTHERSVILLE MO LINE 11 PM THROUGH 2 AM AND BRING FREQUENT LIGHTNING AND GUSTY WINDS. THOUGH INSTABILITY IS NOT IMPRESSIVE WITH LIFTED INDICES -1 TO -2 AND SURFACE BASED CAPES AROUND 500 J/KG...A WELL-DEVELOPED COLD POOL BEHIND THE LINE WILL ENHANCE DOWNDRAFTS ALONG THE LINE ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. AN ISOLATED WIND GUST UP TO 60 MPH IS POSSIBLE. FOR THE REST OF THE AREA...EXPECT THE SHOWERS AND STORMS TO DISSIPATE NEAR OR JUST NORTH OF INTERSTATE 40 AFTER 2 AM CDT. AREAS NORTH OF INTERSTATE 40 WILL LIKELY GET WET WITH RAINFALL AMOUNTS OVER ONE INCH POSSIBLE. MOST AREAS SOUTH OF INTERSTATE 40 WILL PROBABLY REMAIN DRY TONIGHT AS DRIER AIR MOVES IN FROM THE SOUTHEAST...SO WILL CUT BACK RAIN CHANCES THERE. TEMPERATURES TONIGHT WILL ONLY FALL INTO THE 60S OVER THE AREA. WILL HAVE UPDATE OUT SHORTLY. && .PREV DISCUSSION... POTENT UPPER LOW CONTINUES TO SPIN OVER THE TEXAS AND OKLAHOMA PANHANDLES AIDING IN SOME SEVERE WEATHER FROM SOUTHERN NEBRASKA TO THE HILL COUNTRY OF TEXAS. SOME STORMS HAVE POPPED OVER NORTHWEST TN AND NE AR THIS AFTERNOON WHERE THE BETTER INSTABILITY RESIDES...HOWEVER ADDITIONAL STORMS FIRING OVER CENTRAL ARKANSAS WILL LIKELY ROTATE INTO THE MID SOUTH LATE THIS EVENING. FOLLOWING THIS CHANCE OF RAIN WILL BE THE LINE FARTHER WEST WHICH WILL PROBABLY MOVE THROUGH EARLY TOMORROW MORNING...PERHAPS BEFORE SUNRISE. THE CLOSED UPPER LOW WILL TRANSLATE INTO CENTRAL OKLAHOMA BY MID DAY WEDNESDAY. ANTICIPATE ADDITIONAL SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT BY AFTERNOON. AT THIS TIME...CONFIDENCE IS LOW IN REGARDS TO SEVERE POTENTIAL DUE TO EXTENSIVE CLOUD COVER EXPECTED AND RAIN COOLED AIR. THE UPPER DYNAMICS WILL BE VERY GOOD BUT BELIEVE THAT INSTABILITY WILL BE THE LIMITING FACTOR ON WIDESPREAD SEVERE WEATHER ACROSS THE MID SOUTH. FOR ADDITIONAL DETAILS...SEE SWODY2. A FAST MOVING SHORTWAVE TRANSLATING ACROSS THE NORTHERN PLAINS WILL KICK THE UPPER LOW OUT OF THE MID SOUTH REGION THURSDAY. THE UPPER LOW WILL MEANDER INTO NORTHERN MISSOURI THURSDAY AFTERNOON CAUSING RAIN CHANCES TO DECREASE THROUGH THE AFTERNOON. THE KICKER SHORTWAVE WILL CAUSE RAIN CHANCES AGAIN FRIDAY EVENING. BOTH THE GFS AND NAM PICK UP ON THIS. CURRENT POP FORECAST MAY NEED TO BE EDGED HIGHER TO ACCOUNT FOR THIS FEATURE IN LATER FORECASTS. BY SATURDAY...THE REGION WILL BE IN NORTHWEST FLOW AS A HUGE RIDGE TAKES HOLD ACROSS THE WESTERN HALF OF THE U.S. THIS RIDGE WILL BRING MUCH WARMER TEMPERATURES TO THE AREA AND RAIN FREE CONDITIONS WILL OCCUR OVER THE SECOND HALF OF THE WEEKEND INTO EARLY NEXT WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS/AC
Hazardous weather outlook, Apr 24, 10:57 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1057 PM CDT TUE APR 24 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-260430- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1057 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...OVERNIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH 300 AM WEDNESDAY MORNING. THE SEVERE THUNDERSTORM RISK AREA IS WEST OF THE MISSISSIPPI RIVER AND NORTH OF MARKED TREE ARKANSAS. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE IN THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE MIDSOUTH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY. MODEST INSTABILITY COMBINED WITH STRENGTHENING WIND SHEAR WILL ALLOW FOR A FEW THUNDERSTORMS TO BECOME SEVERE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT... BUT LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ACTIVATION IS POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.
In the hours before
Special weather statement, Apr 24, 11:38 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1138 PM CDT TUE APR 24 2007 ARZ009-018-250530- CLAY AR-GREENE AR- 1138 PM CDT TUE APR 24 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND GREENE COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHWEST OF SUCCESS TO 3 MILES SOUTHEAST OF FONTAINE AT 1138 PM CDT...MOVING EAST AT 45 MPH. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITIES OF CORNING...MARMADUKE...PARAGOULD...PIGGOTT AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:48 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 57 min |
| Apr 24, 11:26 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 64 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.